Tennessee, 2006Damaging Wind in Tennessee, August 4, 2006
August 4, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 4, 1:16 PM EST, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 4, 1:16 PM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
216 PM EDT FRI AUG 4 2006
.SHORT TERM (TONIGHT AND SATURDAY)...MODELS AND SREF ARE IN
REASONABLE GOOD AGREEMENT THIS RUN. SURFACE BOUNDARY IS PROJECTED TO
BECOME LESS AND LESS DEFINED AS IT PASSES THROUGH THE SOUTHERN
APPALACHIANS. ANTICIPATE DIURNAL CONVECTION ENHANCED BY THIS FEATURE
TO DISSIPATE AFTER SUNSET. SUFFICIENT MOISTURE WILL REMAIN FOR
SCATTERED DIURNAL CONVECTION TO REDEVELOP TOMORROW AFTERNOON. BEST
MOISTURE APPEARS TO BE CONFINED TO THE SPINE OF THE APPALACHIANS.
THUS HAVE GONE WITH SLIGHTLY HIGHER POPS IN THE MOUNTAIN ZONE. FOR
TEMPS...MODEL GUIDANCE GENERALLY CLOSE AND APPEARS REASONABLE WITH
LITTLE RELIEF FROM THE ABOVE-CLIMO-TEMPS IN THE OFFING THROUGH THE
SHORT TERM.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...GFS AND ECMWF MODELS SHOW
UPPER RIDGE RE-DEVELOPING OVER THE SOUTHERN APPALACHIANS BY EARLY NEXT
WEEK CONTINUING THE VERY WARM TEMPERATURES. COLD FRONT...CURRENTLY
APPROACHING THE FORECAST AREA WILL STALL AND DISSIPATE JUST SOUTH OF
THE REGION. SURFACE MOVING EAST OF THE APPALACHIANS SATURDAY WILL
ALLOW RETURN OF DEEPER MOISTURE INTO THE FORECAST AREA FOR SATURDAY
NIGHT AND SUNDAY.
UPPER RIDGE WILL BE CENTERED ACROSS THE TENNESSEE VALLEY MONDAY AND
TUESDAY BEFORE RETROGRADING WESTWARD FOR THE LATTER HALF OF THE WEEK
AS AN UPPER TROUGH STRENGTHENS ACROSS THE NORTHEAST. ANOTHER COLD FRONT
WILL SLOWLY MOVE INTO THE FORECAST AREA FOR WEDNESDAY. PREFER THE SLOWER
SOUTHWARD MOVEMENT OF THE FRONT DEPICTED BY HPC GIVEN THE STRENGTH OF
THE UPPER RIDGE OF THE TENNESSEE VALLEY. FRONT WILL SLOWLY DISSIPATE OVER
THE AREA FOR THURSDAY AND FRIDAY. WILL MAINTAIN CHANCE OF THUNDERSTORMS
EACH DAY WITH BEST POPS ACROSS THE HIGHER ELEVATIONS AND DURING THE
HEAT OF THE DAY.
OVERALL...TRENDED TOWARD HIGHER THAN GFX HIGHS THROUGHOUT THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 94 74 92 / 20 20 20 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 92 72 90 / 10 20 20 30
OAK RIDGE, TN 70 96 72 91 / 10 20 20 20
TRI CITIES AIRPORT, TN 66 90 66 89 / 10 20 20 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
LCM/DH
Hazardous weather outlook, Aug 4, 10:20 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1120 AM EDT FRI AUG 4 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-051200-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1120 AM EDT FRI AUG 4 2006/1020 AM CDT FRI AUG 4 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...
A WEAK COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN
APPALACHIANS THIS AFTERNOON AND EVENING PRODUCING SCATTERED
THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE
MAIN THREAT BEING DAMAGING DOWNBURST WINDS AND HEAVY RAINS...
WHICH MAY PRODUCE LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
DH
In the hours before
Special weather statement, Aug 4, 1:01 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
201 PM EDT FRI AUG 4 2006
TNZ036-041845-
ANDERSON-
201 PM EDT FRI AUG 4 2006
...A STRONG THUNDERSTORM WAS AFFECTING ANDERSON COUNTY...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF CLINTON....MOVING EAST AT 20 MPH.
THIS STORM WILL BE NEAR...
CLINTON BY 215 PM EDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DMG
Local storm report, Aug 4, 2:46 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
346 PM EDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 6 SW DEERLODGE 36.14N 84.84W
08/04/2006 M60.00 MPH MORGAN TN TRAINED SPOTTER
MEASURED 60 MPH WIND ON HWY 62 NEAR CHESTNUT RIDGE.
REPORTED BY STEVE COOPER.
0230 PM TSTM WND DMG CLINTON 36.09N 84.13W
08/04/2006 ANDERSON TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS NORTH HALF OF COUNTY.
REPORTED BY SHERIFFS OFFICE.
0305 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
08/04/2006 KNOX TN LAW ENFORCEMENT
TREES DOWN ACROSS THE NORTHWEST HALF OF THE COUNTY.
REPORTED BY 911 DISPATCH.
0325 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
08/04/2006 KNOX TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE SOUTHEAST
HALF OF THE COUNTY ESPECIALLY EAST TOWN AREA. REPORTED BY
911 DISPATCHER.
&&
MEPSpecial weather statement, Aug 4, 3:21 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT FRI AUG 4 2006
TNZ039>043-045-047-070-042115-
COCKE SMOKY MOUNTAINS-HAMBLEN-JEFFERSON-NORTHWEST COCKE-NORTHWEST
GREENE-SOUTHEAST CARTER-SOUTHEAST GREENE-UNICOI-
421 PM EDT FRI AUG 4 2006
...STRONG THUNDERSTORMS MAY AFFECT PARTS OF CARTER...COCKE...
GREENE...HAMBLEN...JEFFERSON AND UNICOI COUNTIES...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ERWIN....MOVING SOUTHEAST AT 15 MPH. OTHER
ISOLATED STRONG STORMS WERE INDICATED OVER MUCH OF EXTREME NORTHEAST
TENNESSEE...AND WERE MOVING SOUTHEAST AT 10 TO 15 MPH.
PEA SIZE HAIL...AND WINDS UP TO AROUND 40 MPH ARE POSSIBLE WITH
THESE STORMS.
IN ADDITION TO SMALL HAIL AND STRONG GUSTY WINDS...CONTINUOUS CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
TG
Special weather statement, Aug 4, 4:09 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
509 PM EDT FRI AUG 4 2006
TNZ081-098-099-042215-
HAMILTON-MARION-SEQUATCHIE-
409 PM CDT FRI AUG 4 2006
...STRONG THUNDERSTORMS WERE AFFECTING HAMILTON...MARION AND
SEQUATCHIE COUNTIES...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER HAMILTON...MARION AND
SEQUATCHIE COUNTIES....MOVING SOUTHEAST AT 15 MPH. WINDS AROUND 40
MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN HAMILTON...MARION AND SEQUATCHIE COUNTIES SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
DMG
Thunderstorm Wind, Hamilton
- When
- August 4, 5:05 PM EST to 5:15 PM EST
- Where
- Hamilton County, Red Bank
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.150, -85.283
A few trees and powerlines down in Red Bank and Collegedale.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 4, 2006$497,000 · 52 kt wind · 19 events
- Flash Flood in Texas, August 4, 2006$500,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, August 4, 2006$163,000 · 50 kt wind · 6 events
- Damaging Wind in North Dakota, August 4, 2006$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2006$121,000 · 65 kt wind · 8 events
- Damaging Wind in Arkansas, August 4, 20062 injured · $50,000 · 61 kt wind · 1 event
- Lightning Strike in Florida, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Damaging Wind in North Dakota, August 4, 2006$40,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, August 4, 2006$35,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 2006$15,000 · 2.25 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531361.